Alert archive / New York / High Wind Watches in 2012

High Wind Watch 1, NWS Binghamton, NY

September 17, 201217 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this high wind watch at Sep 17, 2012, 2:33 PM EDT for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Sep 18, 2012, 9:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 2:33 PM EDT (18:33 UTC)
In effect from
Sep 18, 2012, 9:00 AM EDT
Expired
Sep 18, 2012, 4:03 AM EDT
In force
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WWUS71 KBGM 171833
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
233 PM EDT MON SEP 17 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-180245-
/O.NEW.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
233 PM EDT MON SEP 17 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE
  MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR DAMAGING GUSTS
  WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE EARLY
  EVENING.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ON TUESDAY.
  HOWEVER...GUSTS AS STRONG AS 50 TO 60 MPH ARE
  POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO WITH
  ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS.

* IMPACTS...DOWNED TREES AND POWER LINES CAN BE
  ANTICIPATED...ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY
  OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE.  THESE
STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD
RESULT IN PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...
STAY INSIDE AND AWAY FROM WINDOWS.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.

&&

$$

MJ
2 follow-up statements
222 
WWUS71 KBGM 172349
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
749 PM EDT MON SEP 17 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-190000-
/O.CON.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
749 PM EDT MON SEP 17 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO 
  LATE MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR DAMAGING 
  GUSTS WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE 
  EARLY EVENING. 

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED ON 
  TUESDAY. HOWEVER...GUSTS AS STRONG AS 50 TO 60 MPH ARE 
  POSSIBLE...PARTICULARLY OVER THE HIGHER ELEVATIONS...AND ALSO 
  WITH ANY NARROW LINES OF HEAVY SHOWERS OR THUNDERSTORMS. 

* IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... 
  ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE.  THESE
STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD
RESULT IN PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...
STAY INSIDE AND AWAY FROM WINDOWS.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.

&&

$$
215 
WWUS71 KBGM 180803
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 AM EDT TUE SEP 18 2012

NYZ015>018-022>024-180915-
/O.CAN.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
403 AM EDT TUE SEP 18 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE HIGH
WIND WATCH. 

$$

NYZ009-025-036-037-044-045-055-056-PAZ038>040-043-044-047-072-
182015-
/O.UPG.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/
/O.NEW.KBGM.WI.Y.0007.120918T1500Z-120918T2200Z/
NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-SOUTHERN WAYNE-
403 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE
  MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR THE HIGHEST
  GUSTS WILL BE DURING THE AFTERNOON HOURS...PERHAPS INTO THE
  EARLY EVENING.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH ARE EXPECTED ON TUESDAY. HOWEVER...LOCALIZED GUSTS OF 50 MPH
  OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER
  ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR
  THUNDERSTORMS.

* IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... 
  ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ046-057-062-PAZ048-182015-
/O.UPG.KBGM.HW.A.0001.120918T1300Z-120919T0100Z/
/O.NEW.KBGM.WI.Y.0007.120918T1500Z-120919T0000Z/
OTSEGO-DELAWARE-SULLIVAN-PIKE-
403 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHERLY WINDS WILL INCREASE MARKEDLY FROM MID TO LATE
  MORNING ONWARD TUESDAY. THE BEST POTENTIAL FOR THE HIGHEST WIND
  GUSTS WILL BE DURING THE AFTERNOON AND EARLY EVENING.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH ARE EXPECTED ON TUESDAY. HOWEVER...LOCALIZED GUSTS OF 50 MPH
  OR GREATER ARE POSSIBLE...PARTICULARLY OVER THE HIGHER
  ELEVATIONS...AND ALSO WITH ANY NARROW LINES OF HEAVY SHOWERS OR
  THUNDERSTORMS. 

* IMPACTS...DOWNED TREES AND POWER LINES CAN BE ANTICIPATED... 
  ALONG WITH SCATTERED POWER OUTAGES...ESPECIALLY OVER THE 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this high wind watch went out at Sep 17, 2:12 PM EDT, 21 minutes earlier.

Area forecast discussion, Sep 17, 2:12 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 PM EDT MON SEP 17 2012

.SYNOPSIS...
DEPARTING HIGH PRESSURE WILL YIELD ONE MORE DRY DAY...BEFORE A LARGE
AND MOIST STORM SYSTEM IMPACTS THE REGION. RAIN WILL BEGIN TO
DEVELOP FROM NORTHEAST PENNSYLVANIA INTO CENTRAL NEW YORK LATE
TONIGHT INTO TUESDAY MORNING. THE MAIN BATCH OF RAIN AND A CHANCE
OF THUNDERSTORMS WILL OCCUR TUESDAY AFTERNOON THROUGH EVENING...AS
THE LOW PRESSURE CENTER AND COLD FRONT OF THE SYSTEM PASS THROUGH.
SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL AND GUSTY WINDS.
HIGH PRESSURE RETURNS FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
430 AM UPDATE...
OTHER THAN PATCHY HIGH CIRRUS CLOUDS DURING THE PREDAWN HOURS...AN
OTHERWISE CLEAR SKY HELPED RADIATIONAL COOLING TO PRODUCE A CHILLY
EARLY MORNING WITH PATCHY VALLEY FOG. TEMPERATURES AT 4 AM ARE IN
THE MID 40S TO LOW 50S.

MODELS IN GOOD AGREEMENT ON THIS TRANSITION PERIOD FROM QUIET TO
BUSY. HIGH PRESSURE CURRENTLY OVERHEAD...WILL SHIFT OFF THE COAST
TODAY ALLOWING FOR INCREASING SOUTHERLY RETURN FLOW...INCLUDING
HIGHS REACHING ABOUT 4 TO 8 DEGREES ABOVE CLIMATOLOGY AFTER A
CHILLY START. THOUGH THE HIGH PRESSURE WILL BE MOVING AWAY...FOR
TODAY ANYWAY IT WILL STILL DOMINATE OUR WEATHER TO YIELD A GOOD
AMOUNT OF SUNSHINE...YET WITH HIGH CLOUDS STARTING TO STREAM IN
FROM THE SOUTHWEST THIS AFTERNOON.

MEANWHILE...NORTHERN STREAM UPPER WAVE NOW DIGGING INTO NORTHERN
PLAINS...WILL AMPLIFY FURTHER INTO THE MIDWEST TODAY AND PHASE
WITH THE SOUTHERN STREAM TROUGH NOW IN THE TX/OK/AR REGION.
THIS MERGER WILL INITIATE RAPID CYCLONES OF A SURFACE LOW THIS
EVENING WHICH WILL QUICKLY MOVE TO THE UPPER OHIO VALLEY LATE
TONIGHT. WELL AHEAD OF IT...SSW UPPER FLOW DEVELOPS AND QUICKLY
STRENGTHENS...TO BRING IN MOISTURE WITH CONNECTION ALL THE WAY TO
THE GULF OF MEXICO. TOP-DOWN MOISTENING WILL GET GOING THIS
EVENING...WITH EVENTUAL SPREADING IN OF LIGHT RAIN SHOWERS
ESPECIALLY 06Z-12Z. RAIN AMOUNTS THROUGH TONIGHT WILL BE ON THE
LIGHT SIDE...GENERALLY LESS THAN A QUARTER INCH AND HEAVIEST
SOUTH. THE MORE SIGNIFICANT RAIN PROSPECTS WILL COME AFTER THE
NEAR TERM PERIOD...ON TUESDAY.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
430 AM UPDATE...
MODELS CONVERGING BETTER ON EVOLUTION OF LARGE AND WET GUSTY
SYSTEM SET TO IMPACT THE AREA. SOUTHERLY 850MB JET OF 20-40 KTS
TONIGHT...QUICKLY ACCELERATES TO AN IMPRESSIVE 50-70 KTS IN THE
NAM BY 18Z TUESDAY...AND AN EVEN BETTER 60-75 KTS IN THE GFS.
THIS CORRELATES WITH A 4 TO 5 STANDARD DEVIATION ANOMALY IN THE
V-WIND COMPONENT OF THE 850MB WIND IN THE GFS ENSEMBLE DATA. THIS
WILL HELP TRANSPORT GULF-CONNECTED MOISTURE...SURGING
PRECIPITATELY WATER TO 1.75 INCHES OR SO IN OUR EASTERN ZONES BY
AFTERNOON/EARLY EVENING...ITSELF A NEARLY 3 STANDARD DEVIATION
ANOMALY.

THINGS THAT HAVE NOT CHANGED INCLUDE CONCERNS FOR URBAN/POOR
DRAINAGE MINOR FLOODING...AND THUNDERSTORMS WITH GUSTY WINDS
INCLUDING CONTINUED UNCERTAINTY FROM LIMITED INSTABILITY.
HOWEVER...WHAT HAS BECOME CLEARER...IS THAT MODEL CONSENSUS HAS
TRENDED FARTHER SOUTH AND EAST WITH THESE THREATS. THAT IS...THE
HIGHEST EXPECTED PRECIPITATION AMOUNTS AND THE BETTER RISK /ALBEIT
STILL SLIGHT/ FOR SEVERE THUNDERSTORMS...APPEARS TO BE ALONG A
POCONOS TO CATSKILLS AXIS. THE OTHER CLEAR TREND...IS FOR A
QUICKENED FRONTAL PASSAGE TUESDAY EVENING. EARLIER RUNS OF THE GFS
MODEL HAD BEEN THE FASTEST...BUT OTHER MODEL GUIDANCE HAS NOW
JOINED IT IN THIS RESPECT.

AFTER SEEING SURGE OF MOISTURE/CONTINUED RAIN DEVELOPMENT TUESDAY
MORNING...DEEPENING SURFACE LOW OF THE SYSTEM WILL QUICKLY ZIP SSW
TO NNE...TRACKING SOMEWHERE THROUGH WESTERN NY AROUND 18Z BEFORE
CONTINUING INTO CANADA. COLD FRONT DRAPING SOUTH OF THE LOW...WILL
THEN PROGRESS THROUGH OUR AREA TUESDAY AFTERNOON/EVENING. NAM AND
GFS AGREE ON 0-1KM MIXED LAYER NARROW CAPES OF JUST A FEW HUNDRED
J/KG AT BEST...AS WELL AS LIFTED INDICES BARELY SUBZERO. THAT
BEING SAID...STRENGTH OF DYNAMICS AND LACK OF CONVECTIVE
INHIBITION IS LIKELY TO ALLOW A CONVECTIVE LINE OF SOME SORT TO
DEVELOP...ESPECIALLY NEPA TO CATSKILLS AXIS WHERE THE ALBEIT
LIMITED INSTABILITY WILL BE MAXIMIZED. IT MAY BE LOW-TOPPED AND
CONTAIN VERY LITTLE LIGHTNING...BUT GIVEN STRONG WIND FIELDS NOT
FAR OFF THE SURFACE...WILL CONTAIN THREAT OF GUSTY WINDS...PERHAPS
TO SEVERE THRESHOLD. STORM PREDICTION CENTER INCLUDES MOST OF OUR
AREA WITHIN SLIGHT RISK OF SEVERE IN DAY 2 OUTLOOK...INCLUDING
SOUTHERN TIER/CATSKILLS OF NY AND ALL OF NEPA.

AT THIS POINT WE ARE FORECASTING AREAL AVERAGE RAINFALL OF 1-1.5
INCHES NORTHWEST TO 2-2.5 INCHES SOUTHEAST /POCONOS-CATSKILLS/
FROM THIS SYSTEM. THIS WILL NOT BE ENOUGH TO CAUSE ANY FLOOD
THREAT FOR MAINSTEM RIVERS...GIVEN LOW FLOWS. HOWEVER...WITH VERY
MOIST ATMOSPHERE AND YET-TO-BE-REALIZED MESOSCALE
INFLUENCES...SOME SPOTS MAY HAVE ISSUES IN TYPICALLY VULNERABLE
SPOTS SUCH AS URBANIZED/OTHER POOR DRAINAGE AREAS...AND LOCALIZED
HIGHER RAIN AMOUNTS OF UP TO 3 INCHES.

HIGH PRESSURE STARTS BUILDING IN QUICKLY WEDNESDAY WITH DRY AND
CHILLY AIR. 850MB TEMPS WILL DROP TO NEARLY ZERO CELSIUS IN OUR
NORTHERN ZONES...THE COLDEST AIR MASS SO FAR THIS SEASON...SO SOME
LAKE EFFECT CLOUDS AND PERHAPS A FEW SHOWERS WEDNESDAY MORNING
DOWNWIND OF LAKE ONTARIO. OTHERWISE DRY WITH GUSTS OF 10-20 MPH.
CLEARING SKY AND HIGH PRESSURE DRIFTING OVERHEAD WEDNESDAY
NIGHT...SHOULD PRODUCE GOOD RADIATIONAL COOLING...AND LOWS IN THE
UPPER 30S TO MID 40S. PATCHY FROST NOT OUT THE QUESTION IN MORE
PROTECTED VALLEYS/TYPICAL COLD SPOTS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LONG TERM IS DOMINATED BY A STRONG UL VORTEX/TROF OVER LOWER
CANADA...EXTENDING INTO THE GREAT LAKES REGION. GFS CONTINUES TO
BE FARTHER EAST WITH THIS FEATURE THAN THE EURO.

BASED ON THE STRENGTHENING ATLANTIC SFC RIDGE PER THE EURO, AND
THE STEEP SSW FLOW INTO THE NORTHEASTERN FA, AM THINKING A HEDGE
ABOVE MOS TEMP GUIDANCE IS THE WAY TO GO WHILE STICKING TO SLIGHT CHC
POPS THROUGH MUCH OF THE PERIOD. EURO SOLN WOULD BE QUITE WARM FOR
NY/PA, WITH 500MB 582 HEIGHT LINE EXTENDING THROUGH NYS AND
NORTHERN NEW ENGLAND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
2 PM UPDATE...
VFR THROUGH EARLY TONIGHT. SCT CU THIS AFTERNOON AROUND 6KFT WILL
DISSIPATE BY EARLY EVENING...WITH INCREASING HIGH CLOUDS
THROUGH MIDNIGHT. MVFR CIGS AND VSBYS IN RAIN SPREADING INTO THE
TERMINALS FROM SOUTH TO NORTH...ROUGHLY BETWEEN 06Z AND 08Z
SOUTHERN TERMINALS (KELM/KITH/KBGM/KAVP) AND BY 11Z UP NORTH (11Z
KRME/SYR). MVFR CIGS ARE LIKELY WITH THE ARRIVAL OF THE RAIN
EXCEPT AT KAVP AND KSYR WHERE A DOWNSLOPING SOUTHEASTERLY
COMPONENT MAY KEEP CIGS AT VFR. IFR CIGS ARE POSSIBLE MAINLY AT
KBGM AND KITH NEAR DAYBREAK BUT CONFIDENCE TOO LOW AT THE MOMENT
TO INCLUDE IN THE TAFS.

GENERALLY MVFR VSBYS AND CIGS EXPECTED ON TUESDAY IN STEADY RAIN.
AGAIN KAVP AND KSYR MAY BE THE TWO EXCEPTIONS GIVEN THE
DOWNSLOPING STRONG SOUTHEAST FLOW.

WINDS SOUTH AT 5 TO 10 KTS THROUGH 06Z. SOUTHEAST WINDS AROUND 10
KTS THROUGH 12Z TUESDAY EXCEPT AT KSYR AND KITH WHERE GUSTS TO
20KTS POSSIBLE LATE TONIGHT. INTRODUCED LLWS AT KELM AND KAVP
PRIOR TO DAYBREAK AS THESE SITES WILL HAVE THE WEAKEST SURFACE
WINDS...WITH 30 KT WINDS AROUND 2KFT.

SOUTHEAST WINDS SUSTAINED 15 TO 20 KTS TUESDAY...WITH GUSTS 25 TO
35...ESPECIALLY AT KITH/KBGM AND KSYR.

OUTLOOK...

WED...VFR...WITH POSSIBLE MVFR IN SHOWERS EARLY WED MRNG.

THU/FRI...VFR EXCEPT IFR FOG AT KELM EARLY.

SAT...MVFR POSSIBLE IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...MDP
LONG TERM...DJP
AVIATION...HEDEN
Hazardous weather outlook, Sep 17, 4:53 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
453 AM EDT MON SEP 17 2012

NYZ009-015>018-036-037-180900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
453 AM EDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MOIST LOW PRESSURE SYSTEM WILL CAUSE RAIN TUESDAY THROUGH
TUESDAY EVENING. TOTAL RAINFALL AMOUNTS OF GENERALLY 1 TO 2
INCHES ARE EXPECTED...BUT LOCALIZED HIGHER AMOUNTS WILL BE
POSSIBLE...WHICH COULD CAUSE MINOR FLOODING IN LOW LYING AREAS
AND POOR DRAINAGE AREAS. MAINSTEM RIVER FLOODING IS NOT EXPECTED.
ALSO...GUSTY WINDS MAY OCCUR TUESDAY AFTERNOON THROUGH EVENING AS
A STRONG COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-180900-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
453 AM EDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MOIST LOW PRESSURE SYSTEM WILL CAUSE RAIN TO START DEVELOPING
LATE TONIGHT...WITH MODERATE TO AT TIMES HEAVY RAINFALL POSSIBLE
TUESDAY THROUGH TUESDAY EVENING. WIDESPREAD TOTAL RAINFALL AMOUNTS
OF AT LEAST 1 TO 2 INCHES ARE EXPECTED...WITH LOCALLY UP TO 3
INCHES POSSIBLE. THIS MAY LEAD TO MINOR FLOODING IN LOW LYING
AREAS AND OTHER POOR DRAINAGE AREAS. MAINSTEM RIVER FLOODING IS
NOT EXPECTED.

THE STORM PREDICTION CENTER INCLUDES NORTHEAST PENNSYLVANIA...AND THE
SOUTHERN TIER AND CATSKILLS OF NEW YORK...IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS FOR TUESDAY AFTERNOON AND EVENING. THE
PRIMARY THREAT WILL BE FOR DAMAGING WINDS...BUT AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

Nearby

High Wind Watches in New York, 2012High Wind Watches in Pennsylvania, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.